Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
Question: Brown splotch in groin-tinea versicolor?
|kellysmum2002 - Sun Aug 05, 2007 6:26 pm||
I am a 43 year old Caucasian female on Ortho Tricyclen, Metformin (for PCOS and pre-diabetes), Paxil, and Synthroid (for hypothyroidism). Seemingly overnight, I developed a dime-sized, round patch of brown skin at the top of my right inner thigh, high up near my groin area. It does not itch and does not appear to be getting larger. It is not scaly, but it does look rather dry. Could someone please tell me what this strange patch of skin could possibly be? Thank you.
|Dr. Chan Lowe - Thu Aug 09, 2007 10:50 pm||
What you are describing may be tinea versicolor. It may also be an area of seborrheic keratosis.
Tinea versicolor can be difficult to treat and can take a while to clear up.
I would suggest that you see your doctor for an evaluation. If there is uncertainty about it being tinea versicolor a scraping can be examined under the microscope to see if fungal elements are seen.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.